Texas, 2011

Wildfire in Texas, July 12 to 13, 2011

July 12 to 13, 2011 · NWS AMA · 1 event in 1 county or zone

The Texas Forest Service reported that the Aqua Creek Wildfire began around 1824 CST about fifteen miles west of Boys Ranch Texas in Oldham County. The wildfire consumed an estimated five hundred acres and was contained around 1900 CST on July 13.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Texas Forest Service reported that the Aqua Creek Wildfire began around 1824 CST about fifteen miles west of Boys Ranch Texas in Oldham County. The wildfire consumed an estimated five hundred acres and was contained around 1900 CST on July 13. There were no reports of damages or injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 12, 6:07 PM CST, 17 minutes earlier.

Area forecast discussion, Jul 12, 6:07 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
707 PM CDT TUE JUL 12 2011

.AVIATION...
SHOWERS AND THUNDERSTORMS ARE FORMING ON THE EDGE OF MOIST SOUTHWEST
FLOW AND WILL KEEP CB REMARKS IN THE FORECAST FOR ALL LOCATIONS
THIS EVENING. SOUNDINGS DO SHOW THE POTENTIAL FOR DOWNBURST WINDS AND
COULD BE THE MAIN HAZARD FOR AVIATION FOR ANY STORMS THAT GET IN THE
VICINITY OF A TERMINAL. SOME STORMS ARE PRODUCING SMALL HAIL AND
BRIEF DOWNPOURS.  STORMS MAY FLARE UP AGAIN DURING DAYTIME HEATING
AGAIN TOWARD THE END OF THE PERIOD...BUT WILL WAIT ON INCLUDING ANY
MENTION IN THE FORECAST.

WYNNE

&&

.PREV DISCUSSION... /ISSUED 343 PM CDT TUE JUL 12 2011/

DISCUSSION...
ANOTHER ROUND OF SHOWERS AND TSTMS ARE DVLPG AS OF THIS WRITING
ACROSS ERN NM AND WRN TX PNHDL AS MOISTURE AXIS IS TEMPORARILY
SHIFTING EWD TO ERN HALF OF NM AND WRN TX FOR NEXT COUPLE DAYS. THIS
IS IN RESPONSE TO UPPER RIDGE OF HIGH PRESSURE SLIDING EWD SOME AS
WRN US TROF HEADS INLAND. RETAINED SLGT CHC POPS TNGT ALL ZONES BUT
WENT WITH AREAL QUALIFIER WORDING. SIMILAR CONDITIONS EXPECTED FOR WED
AFTERNOON AND NIGHT EXCEPT THAT MOST TSTMS THAT FORM OR MOVE IN FROM
ERN NM SHOULD BE CONFINED TO WRN HALF OF TX AND OK PNHDLS. SLGT CHC
POPS WERE PAINTED IN THAT FASHION. KEPT ERN ZONES WITH NON MENTIONABLE
VALUES FOR NOW.

ALL MODELS ARE IN GOOD AGREEMENT THAT THE UPPER LEVEL RIDGE OF HIGH
PRESSURE WILL MIGRATE BACK TO THE W AND POSITION ITSELF ACROSS CNTRL
PLAINS STATES LATER THIS WEEK INTO EARLY NEXT WEEK. THIS WILL CAUSE
MOISTURE AXIS TO SHIFT BACK WWD AS WELL AND BE CENTERED MORE OVER
ARIZONA AND WRN NM. A RETURN TO DRIER AND WARMER WX WILL BE THE END
RESULT FOR OUR FCST AREA FOR LATTER PART OF THIS WEEK AND EXTENDING
INTO EARLY NEXT WEEK. PREVIOUS FCST PCKG HAS ALL OF THIS NICELY
COVERED IN THE GRIDS AND PRODUCTS...AND ITS INTEGRITY WAS RETAINED.

ANDRADE

FIRE WEATHER...
AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE FORECAST TO REMAIN
BETWEEN 20 AND 30 PERCENT THROUGH THE END OF THIS WEEK. AS A RESULT...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES DURING THIS TIME PERIOD.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

21/15
Hazardous weather outlook, Jul 12, 2:31 PM CST, 3 hours 53 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CDT TUE JUL 12 2011

OKZ001>003-TXZ001>020-131100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
331 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG
PRODUCING GUSTY WINDS AND SMALL HAIL ALONG WITH LOCALLY HEAVY
RAINFALL...BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT ACROSS WESTERN SECTIONS OF THE PANHANDLES. SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

In the hours before

Special weather statement, Jul 12, 4:02 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
502 PM CDT TUE JUL 12 2011

TXZ011-012-016-017-122230-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
502 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR RANDALL...POTTER...
OLDHAM AND DEAF SMITH COUNTIES.

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF VEGA...MOVING
EAST AT 35 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

CLK
Special weather statement, Jul 12, 4:29 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
529 PM CDT TUE JUL 12 2011

TXZ011-012-016-017-122300-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
529 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR RANDALL...POTTER...
OLDHAM AND DEAF SMITH COUNTIES.

AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES SOUTH OF VEGA...MOVING EAST
AT 30 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

CLK
Special weather statement, Jul 12, 4:58 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT TUE JUL 12 2011

TXZ011>013-016>018-130000-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
558 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR ARMSTRONG...CARSON...
RANDALL...POTTER...OLDHAM AND DEAF SMITH COUNTIES.

AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 2 MILES SOUTH OF WILDORADO...OR
ABOUT 12 MILES EAST OF VEGA...MOVING EAST AT 35 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

CLK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Oldham

When
July 12, 6:24 PM CST to July 13, 7:00 PM CST
Where
Oldham forecast zone
Reported by
Park/Forest Service
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330771.